# SDR 96ZZZX5436

- Difficulty date: August 24, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N56676
- Make and model: Piper PA-34-200
- Aircraft serial: 347450020
- System (JASC): 7110 · Engine Cowling System
- Part: Hinge Assy
- Part number: 96506001
- Condition: Cracked
- Location: Lt Eng Inbd Cowl
- Part time: 5,990 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON INVESTIGATION AS TO WHY COWLING WAS CHAFING AND WEARING THROUGH THE ALUMINUM, FOUND HINGE ASSYS CRACKED WHICH ALLOWED THE SIDE COWL ASSY TO MOVE AND CHAFE AGAINST UPPER COWL ASSY.  THIS P/N HINGE ASSY IS LOCATED AT FWD INBD ON LT ENGINE AND FWD OTBD ON RT ENGINE.  THE HINGES APPEARED TO HAVE BEEN CRACKED AND BROKEN FOR QUITE SOME TIME.
